MAUDE Adverse Event Report: SYNTHES GMBH 2.7MM CORTEX SCREW SELF-TAPPING 32MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, SINGLE COMPONENT

SYNTHES GMBH 2.7MM CORTEX SCREW SELF-TAPPING 32MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, SINGLE COMPONENT
Model Number 202.832
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: additional product codes: dzl and hwc complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2022 product was received with 2 screws in 1 baggie.There was no patient involvement.Concomitant product: unk - screws: trauma(part# unknown, lot# unknown, quantity# 2).This report is for one (1) 2.7mm cortex screw self-tapping 32mm this is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d3, 10, h3.H3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team forwarded the device to jabil monument which conducted a visual inspection of the returned device.Visual analysis of the returned sample was performed on 2.7mm cortex screw self-tapping 32mm.The affected part was returned to the monument manufacturing site.Visual analysis of the product revealed that the 2.7mm cortex screw self-tapping 32mm contained two pieces in the sealed packaging instead of the stated label quantity of one piece.The package had no visible damage or holes.The dimensional inspection was not performed since it is not applicable to the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for the 2.7mm cortex screw self-tapping 32mm.The root cause of the complaint condition can be confirmed due to the manufacturing issue.The received condition of the 2.7mm cortex screw self-tapping 32mm confirmed that the package contained two screws instead of one.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: manufacturing location: monument manufacturing date: 11-may-2022 part number: 202.832, 2.7mm cortex screw self-tapping 32mm lot number: 819p286 lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Inspection sheet, mill threads / flute/ final inspection, met all inspection acceptance criteria.Packaging label log (pll) lppf rev d, lmd rev a was reviewed and determined to be conforming.A total of 237 labels were printed.232 labels were used on product; 1 label was used on the pll and 4 labels were destroyed.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: component parts were not reviewed as the reported complaint condition of ¿product was received with 2 screws in 1 bag¿ does not indicate breakage of the screw.Therefore, review of the raw materials would not be pertinent to the reported complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM CORTEX SCREW SELF-TAPPING 32MM
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, SINGLE COMPONENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15406626
Report Number8030965-2022-06724
Device Sequence Number15184677
Product Code KTW
UDI-Device Identifier10886982144829
UDI-Public(01)10886982144829
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number202.832
Device Catalogue Number202.832
Device Lot Number819P286
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/19/2022
Supplement Date Received by Manufacturer09/23/2022
12/06/2022
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date10/14/2022
12/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA; UNK - SCREWS: TRAUMA
Patient SexUnknown